Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 130, NWS Tallahassee, FL

July 24, 2000Wakulla County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 24, 2000, 3:36 PM EDT for Wakulla County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 24, 2000, 3:36 PM EDT (19:36 UTC)
Expired
Jul 24, 2000, 4:15 PM EDT
In force
39 min
Issued by
NWS Tallahassee, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Wakulla County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.6 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2000-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 890 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2000-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
890 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
904 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 241939
SVRTLH
FLC129-242015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
336 PM EDT MON JUL 24 2000

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN WAKULLA COUNTY IN FLORIDA

* UNTIL 415 PM EDT

* AT 336 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER SPRING
  CREEK...OR ABOUT 25 MILES SOUTH OF TALLAHASSEE...MOVING EAST AT 25
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SHELL POINT...LIVE OAK ISLAND BY 340 PM EDT   
  WAKULLA BEACH...SHELL ISLAND BY 345 PM EDT
  PORT LEON AND ST. MARKS BY 350 PM EDT

THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO
POSSIBLE.


LAT...LON 3017 8438 3005 8442 3001 8437 3013 8408

WATSON
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 10:17 AM EDT, 5 hours 19 minutes earlier.

Area forecast discussion, Jul 24, 10:17 AM EDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1016 AM EDT MON JUL 23 2000

ZONE UPDATE: QUASISTATIONARY SURFACE FRONT REMAINS DRAPED JUST NW OF
OUR CWFA ACROSS CENTRAL GA AND S AL. DEEP MOISTURE EVIDENT ON 12Z
TLH SOUNDING WITH A PW OF 1.91 INCHES. THIS COMPARES TO 1.37 INCHES
IN THE DRIER AIR OVER BMX. PLENTY OF MID LEVEL CLOUDS AROUND THIS
MORNING WITH AN OVC CEILING AT TLH FOR SOME TIME. HOWEVER...LATEST
VISIBLE SATELLITE PIX SHOWING THESE CLOUDS BEGINNING TO BREAK UP.

SOME UPPER LEVEL INFLUENCES ARE PRESENT TODAY IN THE FORM OF THE RRQ
OF AN UPPER JET. UPPER LEVEL DIVERGENCE AND ASSOCIATED UPWARD
VERTICAL VELOCITY ARE MAINLY FOCUSED ACROSS THE SE PORTION OF OUR
CWFA AND POINTS S AND E. RADARS INDICATE SCATTERED CONVECTION OVER
THE GULF WITH SCT-NMRS SHOWERS WITH EMBEDDED TSRA ACROSS OUR EASTERN
ZONES. SURFACE LOW IS PROGGED TO RETROGRADE TO THE W ALONG THE FRONT
WHICH WILL PREVENT THE BOUNDARY AND DRIER LOW LEVEL AIR BEHIND IT
FROM GETTING TOO MUCH FURTHER SE.

THIS PATTERN ARGUES FOR A POP GRADIENT ACROSS OUR ZONES WITH HIGHEST
NUMBERS SE AND LOWEST NW. WILL MAKE APPROPRIATE ADJUSTMENTS TO OUR
CURRENT ZONE GROUP BOUNDARIES WITH THE MOST SIGNIFICANT CHANGE BEING
A LOWERING OF POPS IN OUR FL PANHANDLE ZONES.

MARINE: CURRENT PRODUCT LOOKS ON TRACK W WINDS ACROSS THE AREA THIS
MORNING PROGGED BY ALL MODELS TO GO SW. WILL HIT TSRA COVERAGE A BIT
MORE FOR( THE EASTERN LEGS.

.TLH...
AL...NONE.
GA...NONE.
FL...NONE.

WOOL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 3:59 PM EDTSevere Thunderstorm WarningTAEGadsden, Leon46 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.